Alert archive / Wisconsin / River Flood Warnings in 2017

River Flood Warning 4, NWS Green Bay, WI

February 21, 2017Wood County, Wisconsin

NWS Green Bay, WI issued this river flood warning at Feb 21, 2017, 8:03 AM CST for Wood County, Wisconsin. It was in force for 26 hr.

The area

The outline as issued.

The facts

Issued
Feb 21, 2017, 8:03 AM CST (14:03 UTC)
Expired
Feb 22, 2017, 9:44 AM CST
In force
26 hr
Issued by
NWS Green Bay, WI
Area
Storm-based polygon
Flood severity
Minor

County Wood County, WI

The radar

The La Crosse radar (KARX), 112 km from the middle of the area, began a volume at 14:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Yellow River (WI) at Pittsville (PITW3).

Action stage
10 ft
Minor stage
13 ft
Moderate stage
15 ft
Major stage
17 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

536 
WGUS43 KGRB 211403
FLWGRB

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
803 AM CST TUE FEB 21 2017

...The National Weather Service in Green Bay has issued a Flood 
Warning for the following rivers in Wisconsin... 

  Yellow River at Pittsville affecting Wood County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with interests along this river need to prepare for flooding.
Stay tuned for further updates on this flooding situation.

&&

WIC141-220503-
/O.NEW.KGRB.FL.W.0004.170221T1403Z-000000T0000Z/
/PITW3.1.ER.000000T0000Z.170221T1300Z.000000T0000Z.UU/
803 AM CST TUE FEB 21 2017

The National Weather Service in Green Bay has issued a 

* Flood Warning For 
  the Yellow River at Pittsville.
* At 7:00 AM Tuesday the stage was 14.6 feet. 
* Flood stage is 13.0 feet. 
* At 14.0 feet...Bower street near the park in Pittsville is 
  underwater. Widespread lowland and agricultural flooding is 
  occurring.  

&&

LAT...LON 4464 9030 4465 9019 4451 9010 4438 9007
      4438 9017 4453 9022             

$$
5 follow-up statements
056 
WGUS83 KGRB 211705
FLSGRB

FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI 
1105 AM CST TUE FEB 21 2017

...The Flood Warning continues for the following rivers in 
Wisconsin...
 
  Yellow River at Babcock affecting Wood County 
  Yellow River at Pittsville affecting Wood County 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded area...turn around and find an alternate 
route.  Turn Around...Do Not Drown.

&&

WIC141-220805-
/O.CON.KGRB.FL.W.0004.000000T0000Z-000000T0000Z/
/PITW3.1.ER.000000T0000Z.170221T1300Z.000000T0000Z.UU/
1105 AM CST TUE FEB 21 2017

The Flood Warning continues for
  The Yellow River at Pittsville.
* At 7:00 AM Tuesday the stage was 14.6 feet. 
* Flood stage is 13.0 feet. 
* At 14.0 feet...Bower street near the park in Pittsville is 
  underwater. Widespread lowland and agricultural flooding is 
  occurring.  

&&

LAT...LON 4464 9030 4465 9019 4451 9010 4438 9007
      4438 9017 4453 9022             

$$

WIC141-220805-
/O.EXT.KGRB.FL.W.0001.170221T2042Z-170223T1421Z/
/BBCW3.1.RS.170221T2042Z.170222T0600Z.170222T2021Z.NO/
1105 AM CST TUE FEB 21 2017

The Flood Warning continues for
  The Yellow River at Babcock.
* At 9:30 AM Tuesday the stage was 10.2 feet. 
* Flood stage is 12.0 feet. 
* Minor flooding is forecast.
* Forecast...rise above flood stage by this afternoon and continue to
  rise to near 15.0 feet by after midnight. The river will 
  fall below flood stage by early Wednesday afternoon.
* At 15.6 feet...Floodwaters are near a couple of homes in the 
  Babcock area near Highway 173.  

&&

LAT...LON 4441 9019 4441 9007 4425 9007 4425 9019


$$
236 
WGUS83 KGRB 220026
FLSGRB

FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI 
626 PM CST TUE FEB 21 2017

...The Flood Warning is cancelled for the following rivers in 
Wisconsin...
 
  Big Eau Pleine River near Stratford AFFECTING Marathon County

...The Flood Warning continues for the following rivers in 
Wisconsin..
  Big Rib River at Rib Falls affecting Marathon County 
  Yellow River at Pittsville affecting Wood County 
  Yellow River at Babcock affecting Wood County 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded area...turn around and find an alternate 
route.  Turn Around...Do Not Drown.

&&

WIC073-221526-
/O.CON.KGRB.FL.W.0003.000000T0000Z-000000T0000Z/
/RIBW3.1.RS.170221T0913Z.170221T2215Z.000000T0000Z.NO/
626 PM CST TUE FEB 21 2017

The Flood Warning continues for
  The Big Rib River at Rib Falls.
* At  4:15 PM Tuesday the stage was 10.7 feet. 
* Flood stage is 10.0 feet. 
* At 10.0 feet...Flooding affects are mainly lowland areas downstream
  of Rib Falls toward Marathon City.  

&&

LAT...LON 4512 9004 4512 8995 4498 8984 4495 8963
      4491 8965 4491 8993             

$$

WIC141-221526-
/O.CON.KGRB.FL.W.0004.000000T0000Z-000000T0000Z/
/PITW3.1.ER.000000T0000Z.170221T1300Z.000000T0000Z.UU/
626 PM CST TUE FEB 21 2017

The Flood Warning continues for
  The Yellow River at Pittsville.
* At  7:00 AM Tuesday the stage was 14.6 feet. 
* Flood stage is 13.0 feet. 
* At 14.0 feet...Bower street near the park in Pittsville is 
  underwater.  Widespread lowland and agricultural flooding is 
  occurring .  

&&

LAT...LON 4464 9030 4465 9019 4451 9010 4438 9007
      4438 9017 4453 9022             

$$

WIC141-221526-
/O.CON.KGRB.FL.W.0001.000000T0000Z-170223T1421Z/
/BBCW3.1.RS.170221T1751Z.170222T0600Z.170222T2021Z.NO/
626 PM CST TUE FEB 21 2017

The Flood Warning continues for
  The Yellow River at Babcock.
* At  4:15 PM Tuesday the stage was 13.7 feet. 
* Flood stage is 12.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...the river will continue rising to near 15.1 feet by 
  after midnight tomorrow. The river will fall below flood stage 
  tomorrow early afternoon.
* At 15.6 feet...Floodwaters are near a couple of homes in the 
  Babcock area near Highway 173.  

&&

LAT...LON 4441 9019 4441 9007 4425 9007 4425 9019


$$

WIC073-220056-
/O.CAN.KGRB.FL.W.0002.000000T0000Z-170222T0026Z/
/STRW3.1.RS.170221T0641Z.170221T1200Z.170221T1904Z.NO/
626 PM CST TUE FEB 21 2017

The Flood Warning is cancelled for
  The Big Eau Pleine River near Stratford.
* At  5:00 PM Tuesday the stage was 14.4 feet. 
* Flood stage is 15.5 feet. 
* At 15.5 feet...Flooding affects mainly agricultural land.  Some 
  cottages may be affected by water on the western end of the Big Eau
  Pleine Reservoir...or about 5 miles downstream of the gage on 
  Highway 97.  

&&

LAT...LON 4503 9021 4487 9003 4477 8973 4470 8972
      4478 9021 4495 9031             

$$
938 
WGUS83 KGRB 220142
FLSGRB

FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI 
742 PM CST TUE FEB 21 2017

...The Flood Warning continues for the following rivers in 
Wisconsin..
  Big Rib River at Rib Falls affecting Marathon County 
  Yellow River at Pittsville affecting Wood County 
  Yellow River at Babcock affecting Wood County 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded area...turn around and find an alternate 
route.  Turn Around...Do Not Drown.

&&

WIC141-221642-
/O.CON.KGRB.FL.W.0004.000000T0000Z-000000T0000Z/
/PITW3.2.ER.000000T0000Z.170221T2100Z.000000T0000Z.UU/
742 PM CST TUE FEB 21 2017

The Flood Warning continues for
  The Yellow River at Pittsville.
* At  3:00 PM Tuesday the stage was 15.0 feet. 
* Flood stage is 13.0 feet. 
* At 16.0 feet...Floodwaters are covering Bower street and portions 
  of highways E and B.  

&&

LAT...LON 4464 9030 4465 9019 4451 9010 4438 9007
      4438 9017 4453 9022             

$$

WIC141-221641-
/O.CON.KGRB.FL.W.0001.000000T0000Z-170223T1421Z/
/BBCW3.1.RS.170221T1751Z.170222T0600Z.170222T2021Z.NO/
742 PM CST TUE FEB 21 2017

The Flood Warning continues for
  The Yellow River at Babcock.
* At  7:00 PM Tuesday the stage was 14.6 feet. 
* Flood stage is 12.0 feet. 
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...the river will continue rising to near 15.1 feet by 
  after midnight tomorrow. The river will fall below flood stage 
  tomorrow early afternoon.
* At 15.6 feet...Floodwaters are near a couple of homes in the 
  Babcock area near Highway 173.  

&&

LAT...LON 4441 9019 4441 9007 4425 9007 4425 9019


$$

WIC073-221641-
/O.CON.KGRB.FL.W.0003.000000T0000Z-000000T0000Z/
/RIBW3.1.RS.170221T0913Z.170222T0015Z.000000T0000Z.NO/
742 PM CST TUE FEB 21 2017

The Flood Warning continues for
  The Big Rib River at Rib Falls.
* At  6:15 PM Tuesday the stage was 11.1 feet. 
* Flood stage is 10.0 feet. 
* At 11.5 feet...Up to 2 feet of flood water is covering parts of 
  Lions Park.  

&&

LAT...LON 4512 9004 4512 8995 4498 8984 4495 8963
      4491 8965 4491 8993             

$$
881 
WGUS43 KGRB 220230
FLWGRB

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
830 PM CST TUE FEB 21 2017

  Yellow River at Pittsville affecting Wood County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Persons with interests along this river need to prepare for flooding.
Stay tuned for further updates on this flooding situation.

&&

WIC141-221730-
/O.CON.KGRB.FL.W.0004.000000T0000Z-000000T0000Z/
/PITW3.2.ER.000000T0000Z.170221T2100Z.000000T0000Z.UU/
830 PM CST TUE FEB 21 2017

The Flood Warning continues for 
  The Yellow River at Pittsville.
* At  3:00 PM Tuesday the stage was 15.0 feet. 
* Flood stage is 13.0 feet. 
* At 16.0 feet...Floodwaters are covering Bower street and portions 
  of highways E and B.  

&&

LAT...LON 4464 9030 4465 9019 4451 9010 4438 9007
      4438 9017 4453 9022             

$$
422 
WGUS83 KGRB 221544
FLSGRB

FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI 
944 AM CST WED FEB 22 2017

...The Flood Warning is cancelled for the following rivers in 
Wisconsin...
 
  Yellow River at Pittsville AFFECTING Wood County

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you encounter a flooded area...turn around and find an alternate 
route.  Turn Around...Do Not Drown.

&&

WIC141-221614-
/O.CAN.KGRB.FL.W.0004.000000T0000Z-170222T1544Z/
/PITW3.2.ER.000000T0000Z.170221T2100Z.000000T0000Z.UU/
944 AM CST WED FEB 22 2017

The Flood Warning is cancelled for
  The Yellow River at Pittsville.
* At  7:00 AM Wednesday the stage was 11.5 feet and falling. 
* Flood stage is 13.0 feet. 
* At 10.5 feet...Low lying areas of Riverside park upstream of the 
  gage is under water.  Flood stage is at 12.50 feet .  

&&

LAT...LON 4464 9030 4465 9019 4451 9010 4438 9007
      4438 9017 4453 9022             

$$

WIC087-115-135-230644-
/O.NEW.KGRB.FL.W.0006.170226T0600Z-170301T0000Z/
/SHIW3.1.ER.170226T0600Z.170226T1200Z.170227T1800Z.NR/
944 AM CST WED FEB 22 2017

* At  7:47 AM Wednesday the stage was 9.6 feet. 
* Flood stage is 12.0 feet. 
* Forecast...rise above flood stage by early Sunday morning and 
  continue to rise to near 12.1 feet by Sunday morning. The river 
  will fall below flood stage by Monday early afternoon.
* At 12.0 feet...Flooding is confined to lowland and agricultural 
  land.  The entire boat landing in Shiocton is under several feet of
  floodwaters.  Water is surrounding lowland areas around homes on 
  Mill Street and Island Street .  

&&

LAT...LON 4468 8852 4433 8848 4434 8867 4440 8867
      4450 8863 4468 8867             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this river flood warning went out at Feb 21, 4:47 AM CST, 3 hours 16 minutes earlier.

Area forecast discussion, Feb 21, 4:47 AM CST, 3 hours 16 minutes before
Area Forecast Discussion
National Weather Service Green Bay WI
447 AM CST Tue Feb 21 2017

Updated aviation portion for 12Z TAF issuance

.SHORT TERM...Today...Tonight...and Wednesday
Issued at 313 AM CST Tue Feb 21 2017

North to south band of light rain will continue to drift eastward
over eastern Wisconsin this morning. A few showers may linger
along the lakeshore a few hours longer after daybreak. Otherwise
drier air on westerly winds will move into the area. Forecast
challenge turns back to max temperatures today. Much of the area
will get a warm start this morning with anticipated sunshine by
this afternoon. Satellite imagery shows a large area of stratus
from northern Minnesota into the northwest half of the state.
Observations over the southeast half of the state show mid level
clouds with the departing light rain. With westerly winds, these
low level clouds may attempt to drift eastward over the area this
morning. Forecast sounding suggests subsidence mixing with dry air
aloft will diminish the low clouds today, so will continue to go
with the current forecast of returning sunshine today. Depending
on cloud trends, temperatures could be adjusted either way.

Mid level clouds over the northern Plains this morning will be on
the increase over northwest Wisconsin late today into tonight.
These clouds are associated with a weak short wave with frontal
system to slide over tonight into Wednesday. A couple of showers
are possible across the north with this system. Forecast max
temperatures will continue to be above normal, but northern areas
may be held in check a bit depending on clouds again.

.LONG TERM...Wednesday Night Through Monday
Issued at 313 AM CST Tue Feb 21 2017

Model differences and their impact on an approaching system for
late in the week are the main forecast concerns.

Some differences among the models were already apparent by the
time this part of the forecast begins. A passing mid level short
wave and a surface low moving through the region will bring a
chance for precipitation to the northern part of the forecast
area Wednesday night. Temperatures should generally be warm
enough for rain, but the rain may change to a wintry mix shortly
before coming to an end. Thursday morning looks to be dry but rain
chances reach parts of central and east central Wisconsin during
the afternoon ahead of the next approaching system.

The 00Z GFS and ECMWF were farther north with the approaching
surface low, taking it across Wisconsin. The 00Z Canadian and NAM
were farther south, taking it across Illinois. The northern path
would bring warmer air into the forecast area, causing precipitation
type issues in parts of central and eastern Wisconsin. It would
also result in the heaviest snow falling farther to the west and
north. After this system passes, much colder air arrives. Highs
should be below normal Saturday through Monday. The colder air
could bring some lake effect snow showers to the far northern part
of the forecast area.
&&

.AVIATION...for 12Z TAF Issuance
Issued at 446 AM CST Tue Feb 21 2017

A period of ifr cigs in the wake of a band of
precipitation overnight will persist this morning over most
locations. Drier air in the mid levels expected to erode clouds
late morning into the afternoon to improve condition to VFR
levels. The VFR levels will continue tonight. Marginal LLWS
conditions possible across north central and central Wisconsin
starting this evening and then overnight over Northeast Wisconsin.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM.....TDH
LONG TERM......MG
AVIATION.......TDH
Hazardous weather outlook, Feb 21, 3:14 AM CST, 4 hours 49 minutes before
Hazardous Weather Outlook
National Weather Service Green Bay WI
314 AM CST Tue Feb 21 2017

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-220915-
Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln-
Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano-
Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago-
Calumet-Manitowoc-Southern Marinette County-
Southern Oconto County-
314 AM CST Tue Feb 21 2017

This Hazardous Weather Outlook is for north-central and northeast
Wisconsin.

.DAY ONE...Today and Tonight

The combination of melting snow during the past week and overnight
rain will cause some rivers to rise across central and north-
central Wisconsin.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

The continued warm temperatures with recent rainfall will
continue to produce runoff which could produce ice breakup or make
ice conditions unstable on area rivers, lakes, and reservoirs
through the week. Monitor local ice conditions in the coming days,
and consider securing and protecting equipment, and removing ice
shacks.

A strong low pressure system will bring wintry precipitation to
the area from Thursday night through Saturday. This system has
the potential to bring several inches of accumulating snow to
north-central and northeast Wisconsin. The exact track of the low
will determine where the swath of heavy snow will end up falling,
therefore future forecasts should be closely monitored.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed today or tonight.

LMZ521-522-541>543-220915-
The Bay of Green Bay south of a line from Cedar River MI to Rock
Island Passage-Lake Michigan from Washington Island to Sheboygan-
314 AM CST Tue Feb 21 2017

This Hazardous Weather Outlook is for portions of northwest Lake
Michigan and the waters of Green Bay.

.DAY ONE...Today and Tonight

The combination of continued warm temperatures this week and
recent rainfall may make ice conditions unstable on the Bay of
Green Bay. All interests should closely monitor local ice
conditions in the coming days, and consider securing and
protecting equipment.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday

There is a chance of gale force gusts with the passage of a
strong cyclone on Friday through Saturday.

TDH/MG

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 21, 12:35 AM CSTRiver Flood WarningGRBMarathon24 hr
Feb 21, 3:56 AM CSTRiver Flood WarningGRBMarathon29 hr

Nearby

River Flood Warnings in Wisconsin, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.